Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
dannym

How long should a course last?

Recommended Posts

Hey everybody,

I have a quick question about whether my length of course is abnormal or if it is a bad sign. I am 5 and a half months in to my 60mg a day treatment. My face has seen a massive improvement to what it was when I started. My cheeks stopped breaking out about 2 months ago, but my temples and neck still break out a little, but are getting less frequent. When I saw my derm yesterday she told me I had completed my recomended dose for my body weight, which is 64kg.....but she wants to keep me on the medication for a further 2 and a half months taking my course to 8 months overall. Is this normal? Or a bad sign?

Thanks for the help

Danny

Share this post


Link to post
Share on other sites

hmmm

If you're 64kg,

your course would be a total of 8 boxes of accutane, (just like me)

1 box = 60 tablets of 20mg tablets of accutane

your "course" is to take 480...20mg tablets of accutane...(not 'how many months' of accutane)

480 tablets divided by 60mg a day = 160 days of accutane.

160 days divided by 7 days = 22.8... = 23 weeks!!!

hmmm

so your 480X(20mg) tablet course by 'month' is 4-5 months...

It seems like your derm. is just wanting for you to continue taking accutane for a few more months or so, to prevent a relapse?

:)

If I were you I'd take the extra months of accutane...just in case! to make sure all the acne-sacs are dead and wont ever come back etc.

lol

I'll answer your question now

hmmm

it's not really "bad"

might be bad for your health...but won't be bad if your blood tests are normal I'm guessing...

and I guess it is normal,

my derm said he likes to do a course, eg. 4month of 80mg, then stop 2 months, then do a lower 40mg course for two or three months, just in case

:) I love my derm lol

Share this post


Link to post
Share on other sites

Thanks for the reply fackne.

I was just worried about the damage on health. All of my blood tests have come back fine. Like I have said, I am seeing amazing results but there are still traces of the usual red marks and odd spots that flare up on my temples and neck. And like you mentioned fackne, I just want to stick out this extra 2 months to comletely kill off the remaining bits of acne really, just lower my chances of a relapse. I have gone through 5 and a half months of these horrible side effects, so I would rather get the accutane out of the way now, rather then sit through another course if need be.

Thanks again

Danny

Share this post


Link to post
Share on other sites

If your derm wants you to stay on it, then you should. They know what they are doing.

Courses don't always have a set length because a lot of the time it just depends on whether or not you are still breaking out or the condition of your skin. Everyone reacts to the medicine differently... some people will clear up instantly and others take longer. It all depends on how your body processes it and handles it. I was supposed to have a 5 month course at about 80 mgs. By my 5th month, my skin looked the same as the day I started. I continued on for another 2.5 months and those extra months are what it took to clear my skin up for good!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×